Can retinoids make someone's pores become larger?

Hi!
Today I was reading a blog and noticed a girl who tried Luna by Sunday Riley, a facial oil containing a new generation retinoid. She was saying her pores became a lot larger since she started using this product, which made me feel confused.

So I searched for similar reactions and I actually found A LOT of people reporting the same effect! And in some cases people report their pores remained the same after stoping retinoids.

So I tried to identify the mechanism by which this happens, and the closest thing to an explanation I saw was this, here http://www.realself.com/question/pores-more-visible-after-tretinoin-gel-normal-and-permanent: ;
"Tretinoin is used to treat and prevent new acne by expediting cell turn over. The rapid cell turn overprevents new pimples from forming and the number of layers of cells on the skin is reduced, this is why you may be noticing your clogged pores more.The best solution for clogged pores is manual extraction. I would recommend continued use of your medication with extractions followed by a blue light. The extractions will help with your congested pores and the blue light will help kill the bacteria that is causing the breakouts. The combination of the 3 will give you the fastest improvement. Consult with a Board Certified Dermatologist to see if this is the right treatment for you."

Can you explain this?

Comments

  • Actually, this doesn't really make sense to me. One of the cause of enlarged pores is the accumulation of dead skin cells which make the pores look darker. The enhanced contrast makes them appear larger. From what I understand, anything you can do to clear cellular debris from pores will MINIMIZE their size, not make them look larger. 
  • edited October 2015
    Me neither. But there are a lot of people reporting this effect all over the internet and I can't find a reasonable explanation for it...
    Check this:

    By the way, what do you think about the "purging effect": You may be experiencing something called "purging". The gunk deep down in your pores is traveling to the surface. This is why many times when a new regime is started, our skin gets worse before it gets better. Don't give up, there is nothing wrong with you. You don't mention how long you have been using it, but it may take 3 months or so to see result"
  • Yeah I tried telling him the same thing. I read this effect a long time ago, but stated by a doctor. the quote went something like, "retinoids enlarge pores, peptides shrink them." Now I could have that a bit off, and I'm paraphrasing. I asked Randy too, I just don't know. I seen the same things you guys are seeing, some, the EXACT same links. I am kinda lost. Also, retinoids make my pores HUGE. I did a self test. I'm a peptide gal for what it's worth. It's harder to find peptides in products, retinoids seems to be all the rage, but truely I feel if you get enough vitimin C in your diet, you should be good to go. What you reeeeeeally should be focusing on is your D and E Iron Zinc Copper(s) and selenia. It seems to be pretty great for skin, and long term skin health and prevention of illness regarding the skin... or so i've read. Idk, with a grain of salt for what I read in studies now... I wonder why I even bother with them. :/ Anyways.I'm just glad it wasn't just me who was confused. I felt like an idiot.
  • I should note. I am SUPER blind too, *Wears Magoo's glasses, and has the font supersized on her screen* so if I said something looks bigger to me from something I was physically able to assess, I am telling you, it wasn't just in my head, those pores had to be distinctively bigger for me to double take in the first place. I hope that makes difference. Maybe there's something to this? maybe some sort of odd reaction? 
Sign In or Register to comment.

Howdy, Stranger!

It looks like you're new here. If you want to get involved, click one of these buttons!